Discussions By Condition: I cannot get a diagnosis.

save yourselves this trouble

Posted In: I cannot get a diagnosis. 3 Replies
  • Posted By: Anonymous
  • May 1, 2007
  • 01:48 AM

i'll tell you in a moment why i'm saying this. i'm advising everyone to check into any medicines they're using, have used in the past, even if only used sparingly. the reason is getting side-effects are a 50% chance, not a 1 in a million shot. i've researched it & found out all medicines have a list of side-effects. also, when you look up side-effects on the web, you'll need to consult several places for lists because one website wont necessarily list everything.

here's why i say this (my story):

since 2000, i've had several illnesses i've tried to medicate with several medications. for one symptom, i had taken 2 different medications that both gave me daily severe diareha (stopping the medications solved it). then, for another illness i had taken (& i'm still on a rather high dose) which has given me the following side-effects: vomiting 5 times a week (stopped after 3 months because i got the dose cut in 1/2), TMJ-like symptom of severe pain in jaw joint & ear by it (which i now have to keep medicated on 2 over the counter pain killers because if i dont i'll scream out from the pain), swelling & fluid retention of the lower legs (getting worse), borderline high blood pressure, severe numbness in left pinky finger & attached hand area thats persisted for 3 days & trys to spread over other fingers & up the forearm, skin rash which is brown with little bumps & areas where the skin will peel from being too dry which itches real bad sometimes & i've had to use a special lubricant to stop it. now, for these 5 symptoms of side-effects, i have to get the dose lowered to 1/2 again (which will be the lowest dose on the market). if lowering this dose doesnt work, i'll have to stop the medication entirely & rely on herbal products.

also, here's more advice: if a doctor has ordered you to take medicine, dont assume they've started you at the lowest dose on the market. they're supposed to start on the lowest & only go higher if symptoms aren't relieved, not the other way around. the reason for not overmedicating you is because it'll open you to a higher risk of side-effects and also opens you to getting those side-effects more severely than you would've otherwise. so, it's not good to be overmedicated if the lower dose does the same thing (which it does many times).


Reply Flag this Discussion

3 Replies:

  • Sorry, that is just not true about side effects of medication! Side effects are not dependent on whether you take MORE of a medication! Sometimes, the side effects for some medications are WORSE when a lower dose is taken!!!!!! Sometimes, medications are MORE EFFECTIVE at a lower dose than a HIGH dose! It depends on the medication!!! Yes, ALL medications have side effects, but do not foolishly believe that taking LESS of a medication will give you LESS side effects! It is simply not true. I have worked in medicine a long time as well as on many clinical drug trials where we have measured the side effects of drugs. Dr.'s know this, or should know this. No offense, I just wanted to set you straight. Good luck.
    Anonymous 42,789 Replies Flag this Response
  • Honey... vomiting, TMJ, jaw/ear pain, swelling of legs, numbness, skin rash...all sx of ME PLEASE go to www.ahummingbirdsguide.com write down every sx you have, no matter how trivial...I'm a nurse...the medicine is not causing this...V52 above, is correct on what he is saying about the medicine...after you look at hummingbird site, look around this site and see how many people are having similar sx and can't get diagnosed either...Keep in mind it's viral and can be contagios...there are hundreds of people on this site alone having ME symptoms and noone can get a diagnosis??? sounds really fishy to me...Let me know what you think of the site...mommy cat
    mommy cat 1,654 Replies Flag this Response
  • To the "doctors/nurses" who answered the person about "save yourselves this trouble". PLEASE SPARE US!!! Just because you're a "doctor" or a "nurse" DOES NOT mean you know everything! I think we know more about our bodies than anyone else does. I too have had many many problems from medications and the "doctor" is intentionally making it all worse. why?! Because he gets more money from all my problems I keep getting! To all patients: Listen to yourselves and your body..YOU know it better than anyone! There's so much more I'd love dearly to say...but am not allowed to do so. Good luck to all patients. To all "doctors" and "nurses", you all seriously need to listen to the patients more than what you 'think' you know. We live through it all...you just read about it and use people for guinea pigs! Wait 'till something happens to you and you're treated the way we are.
    Anonymous 42,789 Replies Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?